José Aliste-Prieto

Assistant Professor. Departamento de Matematicas.

Universidad Andres Bello

Republica 220 , 2do.piso
Santiago, CHILE
email: jose.aliste at unab.cl

News

School on Orbit Equivalence (Dec 1th to 5th, 2014). See webpage

About me

I am an assistant professor at the Departamento de Matemáticas at Universidad Andrés Bello (UNAB) in Santiago, Chile. Between 2016 and 2020, I hold a Fondecyt Regular Grant together with José Zamora Before coming to UNAB, I was a postdoctoral fellow (funded by Fondecyt Project 3100097) at the Centro de Modelamiento Matemático, University of Chile. Between September and December 2009, I was a Junior Research Fellow at the Erwin Schrödinger Institute for Mathematical Physics in Vienna, Austria.

I obtained my Ph.D. from University of Chile and University of Nice-Sophia Antipolis (joint program). My advisors were: Alejandro Maass from U. Chile and Jean-Marc Gambaudo (U. Nice). I also hold an engineer title from University of Chile. My engineering’s memoire was supervised by Felipe Alvarez.

I contribute to the GNOME Project. I code mostly for Evince and Gedit. In particular, I am the maintainer of the LaTeX and SyncTeX plugins for Gedit, which allow LaTeX and SyncTeX integration between Gedit and Evince.

Research Interests

More recently I have been interested in algebraic combinatorics. I am studying two graph invariants: The chromatic symmetric function and the weighted graph polynomials. I want to understand what can be said about the underlying graph by using only the information encoded by these invariants.

Before being interested in combinatorics, I worked on topological dynamics and ergodic theory. In particular, I studied the dynamics of systems arising from non-periodic tilings and Delone sets. There I studied extensions of the classical theory of circle homeomorphisms to the non-periodic settings, obtaining several generalizations of the celebrated Poincaré theorem.

Publications

  1. On trees with the same restricted U-polynomial and the Prouhet- Tarry-Escott problem (with A. de Mier and J. Zamora). Accepted for publication in Discrete Mathematics. preprint
  2. On the simplicity of homeomorphism groups of a tilable lamination (with S. Petite). Monatshefte für Mathemati (2016) doi:10.1007/s00605-016-0921-1.
  3. Proper caterpillars are distinguished by their chromatic symmetric function (with J. Zamora).Discrete Mathematics (2014) Volumes 315–316, 6 February 2014, Pages 158–164. preprint
  4. Linearly repetitive tilings are rectifiable (with D. Coronel and J.-M. Gambaudo). Annales de l’institut Henri Poincaré: Analyse non lineaire (2013) 30, pp. 275--290.
  5. Almost periodic structures and the semiconjugacy problem. (with T. Jäger). Journal of Differential Equations. (2012) 252 Issue 9 pp. 4988–5001.
  6. Rapid convergence to frequency for substitution tilings of the plane (with D. Coronel and J.-M. Gambaudo). Comm. Math. Phys. (2011) 306, Number 2, 365—380 CMP preprint
  7. Tower systems for linearly repetitive Delone sets (with D. Coronel). Erg. Theo. Dyn. Sys. (2011) 31 Issue 6 pp.1595—1618 FirstView preprint
  8. Translation numbers for a class of maps arising from one-dimensional quasicrystals. Erg. Theo. Dyn. Sys. (2010) 30 Issue 2 pp.565—594. etds preprint

Talks

Education

Fellowships

Curriculum

A complete curriculum (in pdf) can be downloaded from here.